Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Goodland, KS

April 24, 2007Greeley County, Kansas

NWS Goodland, KS issued this flash flood warning at Apr 24, 2007, 5:51 PM MDT for Greeley County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2007, 5:51 PM MDT (23:51 UTC)
Expired
Apr 24, 2007, 8:45 PM MDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Whole counties

County Greeley County, KS

The radar

The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1339 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 242353
FFWGLD
KSC071-250245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 845 PM MDT

* AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A STATIONARY THUNDERSTORM OVER EXTREME         
  SOUTHWEST GREELEY COUNTY. 

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF 1 OR 2 INCHES WILL BE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3825 10185 3840 10185 3840 10205 3825 10204

$$
1 follow-up statement
000 
WGUS73 KGLD 250242
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
839 PM MDT TUE APR 24 2007

KSC071-250249-
GREELEY KS-
839 PM MDT TUE APR 24 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MDT(945 PM CDT) FOR
SOUTHWESTERN GREELEY COUNTY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA 
THROUGH THE NIGHT...HOWEVER THE THREAT FOR FLASH FLOODING HAS 
DIMINISHED.

LAT...LON 3825 10185 3840 10185 3840 10205 3825 10204

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 4:03 PM MDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 24, 4:03 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT TUE APR 24 2007

.DISCUSSION...UPDATING ZONES AND GRIDS FOR CANCELLATION OF TORNADO
WATCH 172. OTHERWISE NO OTHER CHANGES TO THE CURRENT FORECAST.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

FS
Hazardous weather outlook, Apr 24, 11:16 AM MDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1116 AM MDT TUE APR 24 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251330-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1116 AM MDT TUE APR 24 2007 /1216 PM CDT TUE APR 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TORNADO WATCH 172 IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...DECATUR...GRAHAM...NORTON
AND SHERIDAN.

A FLOOD WARNING IS IN EFFECT UNTIL 1000 PM CDT THIS EVENING FOR
THE FOLLOWING COUNTY IN NORTHEAST COLORADO...YUMA...THE FOLLOWING
COUNTIES IN NORTHWEST KANSAS...CHEYENNE...DECATUR...RAWLINS...AND
THE FOLLOWING COUNTIES IN SOUTHWEST NEBRASDA...DUNDY...HITCHCOCK
AND RED WILLOW. WIDESPREAD FLOODING HAS BEEN REPORTED AND WILL
CONTINUE THROUGHOUT THE DAY ALONG WITH FLASH FLOODING...ESPECIALLY
AS STORMS MOVE OVER AREAS WHICH HAVE PREVIOUSLY RECEIVED
SIGNIFICANT AMOUNTS OF HEAVY RAIN.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE TRI-
STATE REGION LATE THIS MORNING THROUGH EARLY EVENING WITH
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
A FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
TRI-STATE REGION AHEAD OF THE LOW PRESSURE CENTER THAT WILL BE
DEEPENING OVER SOUTHEAST COLORADO AND TRACKING ACROSS SOUTHWEST
KANSAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

LOCKHART/BLM

In the hours before

Special weather statement, Apr 24, 1:43 PM MDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
143 PM MDT TUE APR 24 2007

KSZ001-242015-
CHEYENNE-
243 PM CDT TUE APR 24 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEELER...OR 9 MILES EAST OF ST. FRANCIS...
AND MOVING NORTHWEST AT 35 MPH.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 3 AND 26.

MENTZER
Local storm report, Apr 24, 1:49 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
149 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     TORNADO          2 N WESKAN              38.89N 101.96W
04/24/2007                   WALLACE            KS   NWS EMPLOYEE

&&

MENTZER
Local storm report, Apr 24, 1:59 PM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     TORNADO          16 S BURLINGTON         39.07N 102.27W
04/24/2007                   KIT CARSON         CO   TRAINED SPOTTER

            NEAR HIGHWAY 385. BRIEF TOUCHDOWN.

&&

MENTZER
Special weather statement, Apr 24, 2:01 PM MDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
201 PM MDT TUE APR 24 2007

COZ090-242030-
YUMA COUNTY-
201 PM MDT TUE APR 24 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF IDALIA...OR 34 MILES WEST
OF ST. FRANCIS...AND MOVING NORTHWEST AT 40 MPH.

DIME SIZED HAIL AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

MENTZER
Local storm report, Apr 24, 2:07 PM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TORNADO          NNW CHEYENNE WELLS      38.82N 102.35W
04/24/2007                   CHEYENNE           CO   LAW ENFORCEMENT

&&

MMCGUIRE
Local storm report, Apr 24, 2:08 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
208 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TORNADO          26 NW CHEYENNE WELLS    39.08N 102.69W
04/24/2007                   KIT CARSON         CO   LAW ENFORCEMENT

&&

MMCGUIRE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:24 PM MDTSevere Thunderstorm WarningGLDWallace66 min
Apr 23, 6:26 PM MDTTornado WarningGLDWallace34 min
Apr 23, 6:57 PM MDTTornado WarningGLDSherman, Wallace63 min
Apr 23, 7:28 PM MDTTornado WarningGLDLogan, Sherman, Thomas, Wallace62 min
Apr 23, 8:05 PM MDTTornado WarningGLDSherman, Thomas55 min
Apr 23, 8:24 PM MDTSevere Thunderstorm WarningGLDSherman66 min
Apr 23, 8:51 PM MDTTornado WarningGLDSherman36 min
Apr 23, 9:02 PM MDTTornado WarningGLDRawlins, Thomas58 min
Apr 23, 9:15 PM MDTSevere Thunderstorm WarningGLDCheyenne60 min
Apr 23, 9:18 PM MDTTornado WarningGLDCheyenne42 min
Apr 23, 9:56 PM MDTTornado WarningGLDCheyenne49 min
Apr 23, 9:58 PM MDTTornado WarningGLDRawlins62 min
Apr 23, 10:51 PM MDTTornado WarningGLDDecatur, Rawlins54 min
Apr 23, 11:11 PM MDTSevere Thunderstorm WarningGLDRawlins64 min
Apr 23, 11:52 PM MDTSevere Thunderstorm WarningGLDDecatur53 min
Apr 24, 12:22 AM MDTFlash Flood WarningGLDRawlins53 min
Apr 24, 2:19 AM MDTFlash Flood WarningGLDRawlins3 hr
Apr 24, 5:11 AM MDTFlash Flood WarningGLDRawlins3 hr
Apr 24, 7:06 AM MDTSevere Thunderstorm WarningGLDSherman30 min
Apr 24, 7:47 AM MDTFlash Flood WarningGLDDecatur3 hr
Apr 24, 8:50 AM MDTSevere Thunderstorm WarningGLDWallace55 min
Apr 24, 9:41 AM MDTSevere Thunderstorm WarningGLDNorton36 min
Apr 24, 1:42 PM MDTTornado WarningGLDWallace63 min

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.